MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the plate fracture clavicle occurred five weeks after the primary implantation in a young, healthy patient with an acute fracture.It was further reported that the plate was not pre-bent.The broken plate shows that a plastic deformity occurred before the fracture.Additional information 10-jan-2020.It was further reported that the osteosynthesis clavicle surgery was initially successfully performed in (b)(6) 2019.Due to the initially reported event a reosteosynthesis with a synthesis plate was needed and the revision surgery was performed successfully on (b)(6) 2019.
 
Additional Manufacturer Narrative
Complaint confirmed, the plate broke in two near the middle oblong hole.Evaluation shows the plate was bent about 30 degrees before breaking.Likely causes include not following proper surgical technique, post-op noncompliance prior to full bone healing.Per surgical technique, bending the plate with excessive acute angles may potentially lead to plate fatigue, failure, and/or breakage in-situ.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9631338
Report Number1220246-2020-01600
Device Sequence Number19625831
Product Code HRS
UDI-Device Identifier00888867027473
UDI-Public00888867027473
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,RT,SS
Device Catalogue NumberAR-2654CR
Device Lot Number5261917
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;